Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 15, 2021, 7:15 PM CDT for Hidalgo County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 7:15 PM CDT (00:15 UTC)
- Expired
- Oct 15, 2021, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 30
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 105 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted.
438
WWUS84 KBRO 160015
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
715 PM CDT Fri Oct 15 2021
TXZ253-353-160100-
Southern Hidalgo TX-Northern Hidalgo TX-
715 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of southwestern Hidalgo
and southeastern Starr Counties through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mccook to near La Joya High School.
Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Palmview, Penitas, Sullivan City, La Joya,
Palmhurst, North McAllen, Los Ebanos and Sharyland.
This includes the following highways...
US Highway 83 between mile markers 838 and 850.
Interstate Highway 69 C between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2614 9834 2617 9834 2615 9835 2617 9836
2616 9837 2616 9839 2618 9841 2620 9844
2622 9844 2622 9848 2620 9848 2622 9850
2625 9856 2624 9855 2622 9856 2626 9859
2638 9852 2657 9824 2623 9813 2611 9831
TIME...MOT...LOC 0014Z 353DEG 13KT 2646 9830 2632 9849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
FarrisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 15, 6:38 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 15, 6:38 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
638 PM CDT Fri Oct 15 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions will continue into early evening across
all aerodromes. A cold front will move through the area overnight
tonight into Saturday morning. Ahead of the front showers and
thunderstorms will be possible across all aerodromes reducing
visibilities to MVFR late tonight to around daybreak Saturday.
Winds will increase behind the front with gusty northerly winds of
20 to 25 kts and sky conditions will improve with VFR conditions
returning.
&&
.PREV DISCUSSION... /issued 255 PM CDT Fri Oct 15 2021/
SHORT TERM (Now through Saturday Night): Tonight is the night
that the cold front comes through Deep South Texas! Models are in
good agreement for the timing of the front to move through around 06-
12z Saturday, however, the CWA will see some isolated showers and
thunderstorms before the front this Friday evening. The HRRR has a
few clusters of thunderstorms moving into the northern Ranchlands
around 22z Friday and moving south down the center of the CWA
towards Hidalgo county by 02-03z Saturday.
Right behind those storms, we can expect the front to make its way
to Deep South Texas by midnight and exit the area by Saturday
morning leaving us with a dry, cool air mass. Winds will become
northerly and quite breezy with gusts up to 20 kts due to the FROPA.
Models have shown these northerly winds to increase rapidly
especially over the Gulf Waters/Coastal County areas. A Wind
Advisory has been issued for the coastal counties of Kenedy,
Willacy, and Cameron as well as a Gale Warning for the Gulf Waters.
Both are issued for 03-15z Saturday.
Dewpoints will begin to fall to 40-50 degrees by 12z Saturday
morning making for a pleasant autumn-like Saturday with mostly
cloudy skies and high temperatures in the upper 70s to lower 80s. We
will also see a cooler than average Saturday evening as northerly
winds die down and temperatures drop to the mid 50s and 60s for the
CWA.
LONG TERM (Sunday through Friday): High pressure will be in full
control on Sunday maintaining a cool and subsident airmass over
the Rio Grande Valley. Temperatures will continue to be well below
normal on Sunday with northerly winds in place. High pressure then
will shift eastward late Sunday into Monday, allowing for easterly
and southeasterly moisture return flow to set back in. This will
favor a gradual warming trend through the early portions of the
coming week. A series of weak midlevel waves and disturbances will
then begin to approach the region starting on Wednesday. These
midlevel features may combine with increasing moisture at lower
and midlevels to introduce rain chances back into the forecast
from Wednesday through Friday. Confidence in exact timing and
magnitude of rainfall remains low given the relatively weak and
diffuse nature of the midlevel features.
MARINE (Now through Saturday Night): Light to moderate onshore
flow will continue until the cold front passes through overnight
tonight. Winds can be expected to change to northerly by around 06z
with rapid intensification with gusts up to 35 kts. Seas will begin
to build by early Saturday morning reaching 8 to 9 feet with
occasional seas up to 10 feet by tomorrow afternoon. As mentioned in
the discussion above, a Gale Warning has been issued for the Gulf
Waters from 03-15z Saturday. Winds and seas start to subside by
Saturday evening. As seas come down, Small Craft Advisory may still
be needed through the rest of the period after the Gale Warning
expires.
Sunday through Wednesday: Low-end SCEC criteria may be ongoing
early Sunday morning in the wake of Saturday’s cold front. Winds
and seas will gradually improve on Sunday as high pressure builds
into the area. Light to moderate winds and seas are then
anticipated for much of the period. Chances for showers and
thunderstorms then look to return on Wednesday as moisture at
lower and middle levels increases.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 79 63 79 / 60 10 0 0
BROWNSVILLE 70 80 61 81 / 60 20 0 10
HARLINGEN 67 79 58 80 / 60 10 0 0
MCALLEN 66 79 57 80 / 60 20 0 0
RIO GRANDE CITY 65 82 56 81 / 50 10 0 0
SOUTH PADRE ISLAND 74 79 71 77 / 60 20 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 PM this evening to 10 AM CDT Saturday for
TXZ256-257-351.
GM...Gale Warning from 10 PM this evening to 10 AM CDT Saturday for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
68-McGinnis/AviationHazardous weather outlook, Oct 15, 4:20 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 420 PM CDT Fri Oct 15 2021 TXZ248>255-353-162130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms tonight along a cold front will be capable of producing gusty winds and brief heavy rainfall. Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is a moderate risk of rip currents at area beaches, becoming a high risk after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northeast winds will develop behind a cold front late this evening and overnight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron Counties from 10 PM tonight to 10 AM Saturday. There is an elevated risk of rip currents at beaches along the lower Texas coast Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-TXZ256-257-351-162130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy- 420 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of Deep South Texas, The Gulf of Mexico, and The Laguna Madre. .DAY ONE...Tonight Strong north winds with gusts to gale force will be possible late tonight behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong north winds with gusts to gale force will be possible late tonight into Saturday morning behind a cold front. A Gale Warning is in effect for the Laguna Madre and Gulf waters out to 60 nm from 10 PM tonight to 10 AM Saturday. Small Craft Advisories may be needed on Saturday and Saturday night for portions of the Gulf waters due to lingering high seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 15, 2:36 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Brownsville TX
236 PM CDT Fri Oct 15 2021
TXZ249-152015-
Jim Hogg TX-
236 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern Jim
Hogg County through 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jim Hogg County Airport, or 8 miles northwest of Hebbronville, moving
east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2734 9862 2734 9859 2735 9859 2734 9858
2717 9885 2723 9895 2727 9895 2727 9880
2735 9880 2736 9863
TIME...MOT...LOC 1935Z 290DEG 7KT 2736 9880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BASpecial weather statement, Oct 15, 3:18 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
318 PM CDT Fri Oct 15 2021
TXZ249-152100-
Jim Hogg TX-
318 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Jim Hogg and
northwestern Brooks Counties through 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Randado, or 14 miles southwest of Hebbronville, moving east at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Randado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2720 9849 2719 9849 2689 9856 2704 9889
2723 9883
TIME...MOT...LOC 2018Z 284DEG 11KT 2713 9878
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FarrisSpecial weather statement, Oct 15, 6:19 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Brownsville TX
619 PM CDT Fri Oct 15 2021
TXZ250>253-353-160000-
Southern Hidalgo TX-Brooks TX-Northern Hidalgo TX-Starr TX-
Inland Kenedy TX-
619 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of west central Kenedy,
central Hidalgo, eastern Starr and southeastern Brooks Counties
through 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Encino to Alto Bonito. Movement was
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Palmhurst, Encino,
Garciasville, Linn, Los Ebanos and Rachal.
This includes the following highways...
US Highway 83 between mile markers 826 and 850.
US Highway 281 between mile markers 724 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2682 9778 2617 9839 2620 9844 2623 9845
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2624 9867 2628 9872
2628 9870 2630 9874 2630 9875 2631 9874
2633 9875 2632 9877 2634 9878 2710 9810
TIME...MOT...LOC 2318Z 329DEG 13KT 2697 9811 2633 9868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FarrisSpecial weather statement, Oct 15, 6:49 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
649 PM CDT Fri Oct 15 2021
TXZ253-254-353-160015-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
649 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of central Hidalgo and
west central Willacy Counties through 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Manuel, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Hargill, Lasara, San Manuel, Linn, Faysville, Edinburg
Regional Medical Center, Cesar Chavez, Fountain Center Park and
Edinburg North High School.
This includes the following highways...
Interstate Highway 69 C between mile markers 2 and 12.
US Highway 281 between mile markers 746 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2622 9820 2662 9832 2676 9811 2642 9787
TIME...MOT...LOC 2348Z 337DEG 25KT 2664 9814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FarrisSpecial weather statement, Oct 15, 7:03 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
703 PM CDT Fri Oct 15 2021
TXZ253-353-160030-
Southern Hidalgo TX-Northern Hidalgo TX-
703 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of eastern Hidalgo and
western Willacy Counties through 730 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Gate, or over Linn, moving south at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Elsa, Linn, Hargill, San Manuel, Faysville, Edinburg
Regional Medical Center, Cesar Chavez, Los Lagos Golf Course and Jose
Borrego Middle School.
This includes the following highways...
Interstate Highway 69 C between mile markers 1 and 12.
US Highway 281 between mile markers 756 and 764.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2656 9825 2662 9806 2650 9799 2645 9800
2644 9795 2634 9789 2620 9819
TIME...MOT...LOC 0002Z 340DEG 27KT 2653 9813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FarrisSpecial weather statement, Oct 15, 7:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
715 PM CDT Fri Oct 15 2021
TXZ253-353-160100-
Southern Hidalgo TX-Northern Hidalgo TX-
715 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of southwestern Hidalgo
and southeastern Starr Counties through 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mccook to near La Joya High School.
Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edinburg, Mission, Palmview, Penitas, Sullivan City, La Joya,
Palmhurst, North McAllen, Los Ebanos and Sharyland.
This includes the following highways...
US Highway 83 between mile markers 838 and 850.
Interstate Highway 69 C between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2614 9834 2617 9834 2615 9835 2617 9836
2616 9837 2616 9839 2618 9841 2620 9844
2622 9844 2622 9848 2620 9848 2622 9850
2625 9856 2624 9855 2622 9856 2626 9859
2638 9852 2657 9824 2623 9813 2611 9831
TIME...MOT...LOC 0014Z 353DEG 13KT 2646 9830 2632 9849
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FarrisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:03 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
| Oct 16, 2:30 AM CDT | Special Weather Statement | BRO | Cameron | 45 min |
| Oct 16, 3:13 AM CDT | Special Weather Statement | BRO | Cameron | 47 min |
| Oct 16, 3:39 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Oct 16, 4:04 AM CDT | Areal Flood Advisory | BRO | Cameron | 57 min |
| Oct 16, 4:11 AM CDT | Special Weather Statement | BRO | Cameron | 49 min |
| Oct 16, 4:53 AM CDT | Areal Flood Advisory | BRO | Cameron | 99 min |
| Oct 16, 5:13 AM CDT | Rip Current Statement | BRO | Kenedy | 14 hr |
| Oct 16, 6:35 AM CDT | Coastal Flood Statement | BRO | 8 hr | |
| Oct 16, 9:44 AM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.